Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 22, 2012, 5:10 PM MST for Cochise County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 5:10 PM MST (00:10 UTC)
- Expired
- Jul 22, 2012, 5:45 PM MST
- In force
- 35 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 90 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
881 WWUS85 KTWC 230010 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 510 PM MST SUN JUL 22 2012 AZZ508-509-511-512-230045- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- 510 PM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAHAM AND NORTHERN COCHISE COUNTIES UNTIL 545 PM MST... AT 506 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF WILLCOX...MOVING NORTHWEST AT 15 MPH. RADAR INDICATED A STRONG THUNDERSTORM OUTFLOW HAS BEEN GENERATED FROM THIS STORM NEAR THE DOS CABEZAS MOUNTAINS...HEADED WEST TOWARD WILLCOX. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...WILLCOX AND I-10 AT MILEPOST 355. LAT...LON 3231 11006 3252 10964 3223 10948 3205 10975 TIME...MOT...LOC 0009Z 130DEG 12KT 3227 10971 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 22, 2:15 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 22, 2:15 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST SUN JUL 22 2012 .SYNOPSIS...PLENTY OF MOISTURE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. SOME THUNDERSTORMS WILL GENERATE HEAVY RAINFALL. && .DISCUSSION...EVEN WETTER TODAY WITH PRECIPITABLE WATER VALUES NEAR 1.7 (ABOUT 150 PERCENT OF NORMAL) AND SURFACE DEWPTS IN THE 60S. INITIAL MODEST COMPLEX DEVELOPMENT OVER SANTA CRUZ COUNTY SENT OUTFLOWS INTO EASTERN PIMA AND NOW INTO PINAL. CONVECTION CONTINUES ALONG PERIPHERY OF EARLIER COMPLEX AND OUTFLOW ACTIVITY. STILL PLENTY OF MOISTURE AROUND THE NEXT FEW DAYS BUT WE BEGIN TO LOSE THE INFLUENCE OF THE INVERTED TROUGH FOR FOCUS. SHOULD STILL BE FAIRLY BUSY THROUGH AT LEAST TUESDAY OR WEDNESDAY BEFORE THE HIGH CENTER RECONSOLIDATES INTO A LESS FAVORABLE POSITION FOR LARGE SCALE FLOW. AS IT SHIFTS INTO SOUTHERN NEVADA AND AND NORTHWEST ARIZONA THE RESULTING NORTHEASTERLY FLOW MY DRAW IN LESS MOISTURE FROM PORTIONS OF NEW MEXICO BY THURSDAY. TEMPORARY AND BRIEF...AS THE RIDGE REASSERTS ITSELF EAST OF THE AREA WE SHOULD GET BUSY AGAIN BY FRIDAY OR SATURDAY. && .AVIATION...SCT-NMRS TSRA THRU 23/06Z THEN ISOLD -TSRA/-SHRA 06Z-18Z MONDAY. SCT-NMRS TSRA AGAIN MONDAY AFTERNOON. IFR CIGS AND VSBYS IN TSRA DUE HEAVY RAIN. WIND GUSTS APPROACHING 45 KTS WITH THE STRONGEST TSRA. OTHERWISE...VFR CONDITIONS AND SURFACE WIND GENERALLY LESS THAN 10 KTS THRU MONDAY AFTERNOON OR 24/00Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A WET PATTERN IS EXPECTED TO CONTINUE THROUGH NEXT WEEKEND WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS FORECAST EACH DAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 22, 9:36 AM MST, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 936 AM MST SUN JUL 22 2012 AZZ501>515-231645- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 936 AM MST SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT NUMEROUS MOUNTAIN TO SCATTERED VALLEY SHOWERS AND THUNDERSTORMS AGAIN TODAY. SOME STORMS WILL GENERATE HEAVY RAIN WITH FLASH FLOODING POSSIBLE. THE STRONGEST STORMS MAY GENERATE WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE COMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 22, 11:44 AM MST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1144 AM MST SUN JUL 22 2012 AZZ503-507-513-221915- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 1144 AM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ COUNTY UNTIL 1215 PM MST... AT 1140 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SONOITA...MOVING NORTH AT 5 TO 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHEASTERN SANTA CRUZ COUNTY. LAT...LON 3173 11078 3173 11051 3164 11051 3162 11073 TIME...MOT...LOC 1844Z 165DEG 6KT 3170 11065 MEYER
Special weather statement, Jul 22, 12:27 PM MST, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1227 PM MST SUN JUL 22 2012 AZZ505-506-222015- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- 1227 PM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PINAL COUNTY UNTIL 115 PM MST... AT 1220 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES NORTHWEST OF ORACLE...OR 22 MILES SOUTHEAST OF FLORENCE...MOVING NORTHWEST AT 5 TO 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL PINAL COUNTY. LAT...LON 3289 11131 3309 11098 3274 11087 3268 11107 TIME...MOT...LOC 1926Z 156DEG 6KT 3280 11101 MEYER
Special weather statement, Jul 22, 12:40 PM MST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1240 PM MST SUN JUL 22 2012 AZZ504-222030- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 1240 PM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PIMA COUNTY UNTIL 130 PM MST... AT 1236 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAHUARITA...OR 9 MILES NORTHEAST OF GREEN VALLEY...MOVING NORTHWEST AT 5 TO 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...SAHUARITA AND SAN XAVIER. LAT...LON 3210 11118 3213 11071 3191 11077 3183 11096 TIME...MOT...LOC 1940Z 153DEG 6KT 3195 11091
Special weather statement, Jul 22, 1:36 PM MST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 136 PM MST SUN JUL 22 2012 AZZ501-502-222115- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-WESTERN PIMA COUNTY INCLUDING AJO/ORGAN PIPE CACTUS NATIONAL MONUMENT AZ- 136 PM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIMA COUNTY UNTIL 215 PM MST... AT 135 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF ORGAN PIPE NATIONAL MONUMENT... OR 53 MILES WEST OF SELLS. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN WHICH MAY CAUSED REDUCED VISIBILITY ON ROADWAYS. AREAS AFFECTED BY THIS STORM INCLUDE...ORGAN PIPE NATIONAL MONUMENT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3198 11313 3229 11313 3229 11266 3187 11273 TIME...MOT...LOC 2036Z 097DEG 2KT 3212 11276 KD
Special weather statement, Jul 22, 5:10 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 510 PM MST SUN JUL 22 2012 AZZ508-509-511-512-230045- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ-EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- 510 PM MST SUN JUL 22 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAHAM AND NORTHERN COCHISE COUNTIES UNTIL 545 PM MST... AT 506 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF WILLCOX...MOVING NORTHWEST AT 15 MPH. RADAR INDICATED A STRONG THUNDERSTORM OUTFLOW HAS BEEN GENERATED FROM THIS STORM NEAR THE DOS CABEZAS MOUNTAINS...HEADED WEST TOWARD WILLCOX. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...WILLCOX AND I-10 AT MILEPOST 355. LAT...LON 3231 11006 3252 10964 3223 10948 3205 10975 TIME...MOT...LOC 0009Z 130DEG 12KT 3227 10971
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:44 PM MST | Areal Flood Warning | TWC | Pima | 4 hr |
| Jul 23, 12:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 23, 2:49 PM MST | Special Weather Statement | TWC | 41 min | |
| Jul 23, 3:18 PM MST | Special Weather Statement | TWC | 42 min | |
| Jul 23, 3:37 PM MST | Special Weather Statement | TWC | Pinal | 23 min |
| Jul 23, 4:25 PM MST | Severe Thunderstorm Warning | TWC | Pima | 35 min |
| Jul 23, 4:28 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 32 min |
| Jul 23, 4:35 PM MST | Severe Thunderstorm Warning | TWC | Pima | 25 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.